Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 99, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 29, 2015, 10:20 AM CDT for Hardin County, Tennessee; Tishomingo County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2015, 10:20 AM CDT (15:20 UTC)
- Expired
- Sep 29, 2015, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tishomingo County, MS, Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 11:00 AM CDT | FLASH FLOOD | Burnsville, MS | TWO SECTIONS OF EASTPORT STREET IN BURNSVILLE WERE CLOSED DUE TO 1.5 FEET OF WATER COVERING THE ROADWAY. |
| Sep 29, 1:00 PM CDT | FLASH FLOOD | 3 N Burnsville, MS | 4 INCHES OF RAIN IN 4 HOURS WITH A TOTAL OF 5 INCHES IN GAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WGUS54 KMEG 291520
FFWMEG
MSC141-TNC071-291815-
/O.NEW.KMEG.FF.W.0099.150929T1520Z-150929T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT TUE SEP 29 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN WEST TENNESSEE...
* UNTIL 115 PM CDT
* AT 1020 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IUKA...PICKWICK LANDING STATE PARK...BURNSVILLE...PINEFLAT...WALNUT
GROVE...PICKWICK DAM...HAZARD SWITCH...LOWRYVILLE...POLLARDS
MILL...RED SULPHUR SPRINGS...HOLTS SPUR...BRUTON BRANCH...DOSKIE...
COUNCE...DAMON...SOUTHSIDE...WINN SPRINGS...CENTER STAR AND WALKER
SIDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3502 8799 3501 8820 3495 8817 3481 8817
3476 8836 3505 8837 3524 8798
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 7:24 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 29, 7:24 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 724 AM CDT TUE SEP 29 2015 .UPDATE... UPDATED TO LOWER POPS ACROSS THE FAR EAST. && .DISCUSSION... RADAR TRENDS CONTINUE TO SHOW PRECIPITATION STRUGGLING TO INCREASE COVERAGE IN THE TENNESSEE RIVER VALLEY THIS MORNING. ACTIVITY IS EXPECTED TO REMAIN MORE SCATTERED THROUGHOUT THE DAY. HAVE SLIGHTLY REDUCED POPS ACCORDINGLY. JAB && .PREV DISCUSSION... /ISSUED 653 AM CDT TUE SEP 29 2015/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 259 AM CDT TUE SEP 29 2015/ DISCUSSION... CURRENTLY SKIES WERE CLOUDY WITH STEADY TEMPERATURES RANGING FROM THE MID 60S TO LOW 70S. AREAS OF LIGHT TO MODERATE RAIN CONTINUED TO STREAM NORTHWESTWARD THIS PAST HOUR FROM NORTHEAST MISSISSIPPI TO NORTHWEST TENNESSEE AND THE BOOTHEEL OF MISSOURI. WINDS WERE EITHER CALM OR LIGHT FROM THE NORTH OR NORTHEAST. FOR TODAY AND TOMORROW...CURRENT CLOSED UPPER LEVEL LOW OF 579DM WILL EVOLVE INTO AN OPEN WAVE AS IT BECOMES PHASED WITH A PASSING MIDWEST SHORTWAVE TODAY. MODELS HAVE INITIALIZED WELL WITH THIS FEATURE AND WITH THE DEEPEST MOISTURE/WARM AIR CONVEYOR BELT LINING UP FROM THE CENTRAL GULF COAST TO MIDDLE TENNESSEE. HOWEVER NOT MUCH IN PRECIPITATION WAS FALLING IN THIS ZONE. FEEL WITH THE HELP OF A CURRENT EMBEDDED SHORTWAVE NEAR JONESBORO ARKANSAS AND A SLOT OF DRY MIDLEVEL AIR...STEADY PRECIPITATION SHOULD CONTINUE ACROSS THE EASTERN COUNTIES THROUGH ABOUT MIDDAY...AND THEN BECOME MORE SCATTERED IN NATURE THIS AFTERNOON AND TONIGHT AS THE LOW FILLS AND DRIER MIDLEVEL AIR OVERTAKES THE REGION. HAVE KEPT THUNDER ISOLATED TODAY. SIGNIFICANT CLOUD COVER WITH THE CLOSED LOW AND NORTHEASTERLY BOUNDARY LAYER FLOW SHOULD KEEP HIGHS VERY SIMILAR TO YESTERDAY. FOR TONIGHT THE AFOREMENTIONED MIDWEST SHORTWAVE WILL DRIVE A COLD FRONT SOUTH REACHING THE I-40 CORRIDOR BY SUNRISE TOMORROW. MOISTURE WILL SHIFT SLOWLY EAST THROUGHOUT THE DAY AS COOLER AND DRIER AIR USHERS IN. NORTHEAST WINDS TONIGHT WILL BACK NORTHERLY AND INCREASE BEHIND THE BOUNDARY WITH GUSTS TO NEAR 20 KTS IN THE DELTA BY MIDDAY. PRECIPITATION CHANCES WILL ALSO TAPER OFF FROM WEST TO EAST. THURSDAY THROUGH SUNDAY...A REFRESHING CANADIAN AIRMASS WILL SETTLE INTO THE MIDSOUTH THIS PERIOD AS THE UPPER FLOW SHIFTS NORTHERLY BEHIND A NEW CLOSED LOW IN THE SOUTHERN APPALACHIANS. EXPECTING MOSTLY SUNNY SKIES AND BREEZY CONDITIONS BOTH THURSDAY AND FRIDAY...WITH LIGHTER WINDS FOR THE WEEKEND. WINDS SHOULD DECOUPLE OVERNIGHT ALLOWING LOWS TO FALL INTO THE 40S TO MID 50S. HIGHS WILL RANGE FROM THE MID 60S TO MID 70S. EXTENDED PERIOD...THE EURO AND GFS HAVE DIFFERENT IDEAS EARLY NEXT WEEK WITH REGARDS TO THE UPPER LEVELS. THE EURO BUILDS A RIDGE OVER THE MISSISSIPPI VALLEY...WHILE THE GFS KEEPS THE FLOW FASTER AND MORE ZONAL. BOTH SOLUTIONS KEEP THE MIDSOUTH DRY. HAVE TAKEN A CONSERVATIVE BLEND WITH REGARDS TO WARMING TEMPERATURES. JAB && .AVIATION...12Z TAF CYCLE THIS MORNING IFR AND LIFR CEILINGS WILL SLOWLY IMPROVE THROUGHOUT THE DAY. THERE WILL BE SOME SCATTERED SHOWERS TODAY THROUGHOUT THE REGION...YET NOT SURE IF SHOWERS WILL BE AT ANY OF THE TERMINALS. THE SHOWERS COULD ALSO INCLUDE SOME THUNDER AND THIS MAY REDUCE THE VISIBILITY AND LOWER THE CEILINGS. CONDITIONS WILL IMPROVE THIS EVENING. WINDS GENERALLY LIGHT THROUGHOUT THE FORECAST PERIOD. TLSJR && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 29, 3:00 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT TUE SEP 29 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301000- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 300 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
Nearby
Flash Flood Warnings in Tennessee, 2015Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.